Skip to main content
Article thumbnail
Location of Repository

Uncovering the potential risk of serotonin toxicity in Australian veterans using pharmaceutical claims data

By Clare Ringland, Andrea Mant, Patricia McGettigan, Philip Mitchell, Christopher Kelman, Nicholas Buckley and Sallie-Anne Pearson

Abstract

WHAT IS ALREADY KNOWN ABOUT THIS SUBJECTSerotonin toxicity is greatly increased by the co-prescribing of serotonergic agents.Serotonin toxicity varies greatly in severity from mild to potentially life-threatening, however even mild cases can impair quality of life, especially for older people, by causing agitation and sleep disturbance. Combinations including MAOI are most likely to cause severe toxicity.Few studies have used pharmaceutical claims data to quantify the use of serotonergic medicines in combination

Topics: Drug Safety
Publisher: Blackwell Science Inc
OAI identifier: oai:pubmedcentral.nih.gov:2661984
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.